Alert archive / Maine / Coastal Flood Statements in 2021

Coastal Flood Statement 12, NWS Gray, ME

November 6, 20215 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Nov 6, 2021, 6:53 AM EDT for 5 counties in Maine; Rockingham County, New Hampshire. It took effect at Nov 6, 2021, 10:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2021, 6:53 AM EDT (10:53 UTC)
In effect from
Nov 6, 2021, 10:00 AM EDT
Expired
Nov 6, 2021, 3:00 PM EDT
In force
5 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 25 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 10.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2021-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2021-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WHUS41 KGYX 061053
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
653 AM EDT Sat Nov 6 2021

MEZ023>027-NHZ014-061900-
/O.NEW.KGYX.CF.S.0012.211106T1400Z-211106T1900Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
653 AM EDT Sat Nov 6 2021

...COASTAL FLOOD STATEMENT IN EFFECT FROM 10 AM THIS MORNING TO
3 PM EDT THIS AFTERNOON...

* WHAT...Minor splashover. Isolated minor coastal inundation in
  most vulnerable areas.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York 
  Counties.

* WHEN...From 10 AM this morning to 3 PM EDT this afternoon.

* IMPACTS...Some water on low lying roads and property. Some
  jetties covered with water during high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/01 PM    10.6        1.1        0.0       2-3      None    
 07/01 AM     9.2       -0.3       -0.2        3       None    
 07/01 PM    10.5        1.0        0.0        2       None    
 08/01 AM     9.2       -0.3        0.0        2       None    
 08/01 PM    10.3        0.8        0.0        2       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/01 PM    10.2        1.4        0.0       2-3      None    
 07/01 AM     8.8       -0.0       -0.2        3       None    
 07/01 PM    10.3        1.5        0.0       2-3      None    
 08/01 AM     8.8       -0.0        0.0        2       None    
 08/01 PM    10.0        1.2        0.0        2       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    11.8        2.0        0.1        3       None    
 07/01 AM    10.4        0.7        0.0        3       None    
 07/12 PM    11.6        1.9        0.0        2       None    
 08/01 AM    10.1        0.4        0.0        2       None    
 08/01 PM    11.3        1.6        0.0       1-2      None

Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    11.4        1.7        0.1        1       None    
 07/01 AM    10.1        0.4        0.0        1       None    
 07/12 PM    11.3        1.6        0.0        1       None    
 08/01 AM     9.9        0.2        0.1        0       None    
 08/01 PM    11.1        1.4        0.1        0       None

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Nov 6, 3:00 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Nov 6, 3:00 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Gray ME
300 AM EDT Sat Nov 6 2021

.SYNOPSIS...
Broad high pressure and a warm trend take us through weekend
under mostly sunny skies. By early next week temperatures will
warm further in the 50s and 60s. High pressure continues to
dominate through next week, briefly interrupted by a weak cold
frontal passage around mid-week. The next chance for a more
significant system holds off until late next week or next
weekend.

&&

.NEAR TERM /THROUGH TODAY/...
High pressure dominates our weather today as it slides southward
across our forecast area. The result will be a light return
flow this afternoon under mostly sunny skies. The result will be
temperatures anywhere from 2 to 5 degrees warmer than
yesterday's values.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
Good radiational cooling conditions continue tonight. Mostly
clear skies and light winds will once again allow temperatures
to radiate down in the 20s in many areas, with teens at the best
radiators.

Light southerly return flow continues on Sunday with highs in
the mid 50s most locations. It'll probably be tough to find a
cloud Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
High pressure will continue to dominate the weather across New
England early into the workweek. Temperatures will moderate by early
in the week as the high builds eastward across Atlantic Canada, and
also as ridging in the mid and upper levels builds across the
Northeast. Tuesday looks to be the warmest day for most areas, with
highs warming into the low 60s in many locations.

A weak area of low pressure will likely pass through southern Quebec
on Wednesday, bringing a cold front across the region by late in the
day on Wednesday. The global models have not been in good agreement
on how much moisture and precipitation the low pressure area will
have with it, with the Euro having the most until the latest run,
and the Canadian and GFS generally having less. Even with a more
moist solution the system would likely only bring a round of
scattered showers with it. The one trend the models have had is too
track the system farther south than earlier runs. At this point the
best chance for the precipitation, with POPs still only around 30
percent, is across northern areas. But if the southward trend of
this system continues on the models there would likely be similar
chances for precipitation farther south. Additionally, if the system
tracks farther south it would have a major impact on high
temperatures on Wednesday afternoon. For now decided to mostly stick
with the NBM for Wednesday's temps, but if this system does wind up
tracking farther south areas currently forecast to be near 60
degrees may struggle to get out of the 40s, so it bears watching.

By Thursday high pressure builds in behind the frontal boundary with
seasonable temperatures. Also on Thursday, low pressure will track
northward through the Great Lakes. A slow moving frontal boundary
will approach from the west on Friday and Saturday, bringing
increasing moisture, showers, and warmer temperatures. The best
chance of rain likely holds off until the weekend. There's some
question as how much moisture this system will tap from the tropics,
but at this point a widespread rainfall looks increasingly likely.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Short Term...VFR through Sunday with the possible exception of
CT Valley fog late tonight potentially bringing a few hours of
IFR/LIFR to KLEB. Winds will be light, generally less than 8
knots the next 2 days as high pressure moves just offshore and
winds go southwesterly.

Long Term...
Mainly VFR conditions are expected through early Wednesday,
with the exception of some nighttime fog in valley locations. Some
showers are possible on Wednesday, especially across northern
terminals. VFR conditions return for Thursday, then shower
chances increase late on Friday.

&&

.MARINE...
Short Term...Winds and seas will remain below SCA thresholds
through Sunday as high pressure remains anchored nearby.

Long Term...
High pressure will extend across the waters through Tuesday, with a
cold front crossing the waters on Wednesday. High pressure then
builds in on Thursday. Conditions are expected to remain below SCA
criteria through Thursday.

&&

.TIDES/COASTAL FLOODING...
High astronomical tides will peak today and Sunday. With little
in the way of wind or wave action, any impacts are expected to
be minimal. No coastal flood statement expected for the midday
tide at this time.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...Clair
Hazardous weather outlook, Nov 6, 3:04 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
304 AM EDT Sat Nov 6 2021

MEZ023>028-NHZ014-070715-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
304 AM EDT Sat Nov 6 2021

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Today and tonight.

High astronomical tides are expected through the weekend. While
little storm surge is anticipated at this time, water levels may
approach flood stage regardless and any wave action could lead to
splash over.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

High astronomical tides are expected through the weekend. While
little storm surge is anticipated at this time, water levels may
approach flood stage regardless and any wave action could lead to
splash over.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>022-033-NHZ001>013-015-070715-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
304 AM EDT Sat Nov 6 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-070715-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
304 AM EDT Sat Nov 6 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.